Alert archive / Kansas / Special Weather Statements in 2014

Special Weather Statement, NWS Goodland, KS

August 7, 2014Gove County, Kansas

NWS Goodland, KS issued this special weather statement at Aug 7, 2014, 9:25 PM CDT for Gove County, Kansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2014, 9:25 PM CDT (02:25 UTC)
Expired
Aug 7, 2014, 10:00 PM CDT
In force
35 min
Issued by
NWS Goodland, KS

County Gove County, KS

The radar

The Goodland radar (KGLD), 99 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 644 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
644 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WWUS83 KGLD 080225
SPSGLD

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT THU AUG 7 2014

KSZ028-029-080300-
GOVE-LOGAN-
925 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THE
MONUMENT ROCKS TO SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF SCOTT
STATE LAKE...MOVING EAST AT 20 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  THE MONUMENT ROCKS BY 940 PM CDT...


PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.


&&

LAT...LON 3870 10111 3895 10089 3894 10038 3869 10048
      3869 10104
TIME...MOT...LOC 0225Z 270DEG 16KT 3887 10077 3870 10092
          3860 10103

$$

HUSTED

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:50 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Aug 7, 6:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
550 PM MDT THU AUG 7 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 1251 PM MDT THU AUG 7 2014

SHORTWAVE TROUGH EVIDENT ON WATER VAPOR IN UTAH/WESTERN COLORADO
WILL TRANSLATE OVER THE RIDGE AND INTO THE AREA TONIGHT. LOW LEVEL
UPSLOPE HAS BEEN ESTABLISHED IN THE WAKE OF OVERNIGHT
CONVECTION/BACK DOOR FRONT WITH UPPER 50 DEW POINTS WELL INTO
EASTERN COLORADO. MODEL SIGNALS ARE FAIRLY CONSISTENT THAT
THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND THEN MERGE INTO A
CLUSTER OR LINE AND MOVE ACROSS THE CWA THIS EVENING AND
OVERNIGHT. DEEP LAYER SHEAR AND INSTABILITY WILL BE SUFFICIENT FOR
A FEW SEVERE STORMS...BUT MAIN THREAT WILL BE HEAVY RAIN AND GUSTY
WINDS AS LINE ORGANIZES. POTENTIAL FOR 1-2 INCHES EXISTS IN
CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA. RAIN WILL END
WEST TO EAST AFTER MIDNIGHT. SOME RAIN MAY LINGER INTO FRIDAY
MORNING BEFORE A LULL IN PRECIPITATION AROUND MID DAY. RIDGE AXIS
WILL BE OVER THE SOUTHERN PLAINS ON FRIDAY AFTERNOON AND WITH
ANOTHER DISTURBANCE COMING OVER THE TOP EXPECT ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS...BEST CHANCES IN THE AFTERNOON WILL BE
NORTH OF INTERSTATE 70.

TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH CLOUDS AND
PRECIPITATION HOLDING THEM DOWN A BIT.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 1247 PM MDT THU AUG 7 2014

FRIDAY NIGHT-SUNDAY...WEST/NORTHWEST FLOW ALOFT THROUGH THE PERIOD.
MODELS HAVE VARYING SOLUTIONS ON MOISTURE AVAILABILITY AND TIMING
BUT IT LOOKS LIKE WEATHER DISTURBANCES WILL MOVE ACROSS THE AREA
FRIDAY NIGHT AND SATURDAY NIGHT. BASICALLY WILL KEEP SLIGHT
CHANCE/CHANCE POPS GOING FOR THE FORECAST.

LOW TEMPERATURES FRIDAY NIGHT AND SATURDAY NIGHT IN THE LOW TO MID
60S WITH HIGHS OVER THE WEEKEND IN THE 80S.

SUNDAY NIGHT-THURSDAY...FORECAST AREA REMAINS UNDER NORTHWEST FLOW
ALOFT THROUGH TUESDAY AS UPPER HIGH EXTENDS FROM TEXAS INTO THE FOUR
CORNERS AREA WITH LOW PRESSURE OVER THE WEST COAST AND NORTHEAST.
FOR TUESDAY NIGHT AND WEDNESDAY THE RIDGE AXIS SHIFTS EAST OVER THE
AREA BEFORE FLATTENING A BIT THURSDAY. WITH MODEST DISCREPANCIES
TIED TO MOISTURE AVAILABILITY AND TIMING OF WEATHER DISTURBANCES THAT
MAY OR MAY NOT IMPACT THE AREA MINIMAL CHANGES MADE TO POP/WX
FORECAST.

BASED ON GFS/ECMWF 850MB TEMPERATURES A SLOW WARMING TREND IS
EXPECTED. SHOULD SEE HIGHS IN THE 80S TO LOW 90S WITH LOWS IN THE
60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 544 PM MDT THU AUG 7 2014

COMPLICATED SET OF TAFS DUE TO CLUSTER OF THUNDERSTORMS MOVING
THROUGH THE AREA AT THIS TIME AND THE MESOSCALE AFFECTS THEY WILL
CAUSE. THUNDERSTORMS WILL AFFECT KGLD FIRST THEN KMCK ABOUT A
COUPLE OF HOURS LATER. IT LOOKS LIKE AT THIS TIME THAT SOME
STRATUS AND FOG WILL OCCUR WITH THE BEST CHANCE OF MVFR CONDITIONS
EXPECTED AT KMCK.

ALSO INTERESTING SCENARIO FOR KMCK. MORE THAN ONE MODEL IS SHOWING
ANOTHER CLUSTER OF STORMS MOVING THROUGH KMCK BETWEEN 12Z AND 18Z.
SO SINCE THERE IS SOME SUPPORT CHOSE TO PUT IN A VCTS AT THAT TIME
AND REVISIT THIS ISSUE AGAIN FOR THE 06Z TAFS. AT KGLD THE NEXT
BATCH OF AFTERNOON AND EVENING THUNDERSTORMS WILL START AFFECT THE
AREA LATE IN THE DAY. SO CHOSE TO INTRODUCE VCTS AT THAT TIME.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...99
AVIATION...BULLER
Hazardous weather outlook, Aug 7, 2:43 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
143 PM MDT THU AUG 7 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081815-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
143 PM MDT THU AUG 7 2014 /243 PM CDT THU AUG 7 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY ACROSS THE TRI STATE AREA THIS AFTERNOON
AND TONIGHT. SOME LOCALLY HEAVY RAINFALL WILL BE POSSIBLE DUE TO
SLOW MOVING STORMS. A FEW STORMS MAY BE SEVERE  AND PRODUCE LARGE
HAIL...DAMAGING WINDS AND REDUCED VISIBILITY IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FROM FRIDAY
THROUGH NEXT WEDNESDAY. AT THIS TIME...THE THREAT FOR WIDESPREAD
SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Aug 7, 8:35 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
735 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0733 PM     TSTM WND GST     5 E TRIBUNE             38.47N 101.66W
08/07/2014  M53 MPH          GREELEY            KS   MESONET

&&

MENTZER
Local storm report, Aug 7, 8:43 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
743 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND GST     5 N TRIBUNE             38.54N 101.75W
08/07/2014  E60 MPH          GREELEY            KS   TRAINED SPOTTER

&&

MENTZER
Special weather statement, Aug 7, 8:51 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
751 PM MDT THU AUG 7 2014

KSZ042-080215-
WICHITA-
851 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF LYDIA...OR NEAR
LYDIA...MOVING EAST AT 40 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3835 10154 3850 10113 3849 10112 3827 10112
      3826 10113 3826 10149
TIME...MOT...LOC 0152Z 258DEG 34KT 3834 10132

HUSTED
Local storm report, Aug 7, 9:05 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
805 PM MDT THU AUG 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     HEAVY RAIN       OAKLEY                  39.13N 100.85W
08/07/2014  M1.63 INCH       LOGAN              KS   EMERGENCY MNGR

            FELL IN 40 MINUTES.

&&

MENTZER
Special weather statement, Aug 7, 9:13 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
813 PM MDT THU AUG 7 2014

KSZ028-042-080245-
LOGAN-WICHITA-
913 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WICHITA
COUNTY IN WEST CENTRAL KANSAS...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTH OF
LEOTI TO 5 MILES NORTH OF MARIENTHAL TO 5 MILES SOUTHEAST OF LYDIA...
MOVING EAST AT 30 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  RURAL LOGAN COUNTY AT 930 PM CDT
  RURAL WICHITA COUNTY AT 930 PM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3856 10136 3869 10154 3870 10148 3879 10148
      3884 10118 3882 10083 3870 10083 3870 10112
      3827 10112 3826 10133
TIME...MOT...LOC 0213Z 265DEG 25KT 3871 10142 3856 10122
          3824 10119

HUSTED
Special weather statement, Aug 7, 9:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM MDT THU AUG 7 2014

KSZ028-029-080300-
GOVE-LOGAN-
925 PM CDT THU AUG 7 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 921 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF THE
MONUMENT ROCKS TO SCOTT STATE LAKE TO 9 MILES SOUTHWEST OF SCOTT
STATE LAKE...MOVING EAST AT 20 MPH.

  LOCATIONS AND TIMES OF ARRIVAL INCLUDE...
  THE MONUMENT ROCKS BY 940 PM CDT...

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3870 10111 3895 10089 3894 10038 3869 10048
      3869 10104
TIME...MOT...LOC 0225Z 270DEG 16KT 3887 10077 3870 10092
          3860 10103

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 7:26 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas49 min
Aug 7, 7:52 PM CDTSpecial Weather StatementGLDThomas23 min
Aug 7, 7:55 PM CDTSpecial Weather StatementGLDGreeley35 min
Aug 7, 8:00 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Thomas30 min
Aug 7, 8:05 PM CDTSpecial Weather StatementGLDLogan25 min
Aug 7, 8:13 PM CDTSpecial Weather StatementGLDDecatur, Sheridan32 min
Aug 7, 8:20 PM CDTSevere Thunderstorm WarningGLDGreeley, Wichita25 min
Aug 7, 8:28 PM CDTSpecial Weather StatementGLDLogan32 min
Aug 7, 8:45 PM CDTSevere Thunderstorm WarningGLDGreeley, Logan, Wallace, Wichita30 min
Aug 7, 8:51 PM CDTSpecial Weather StatementGLDWichita24 min
Aug 7, 8:53 PM CDTSevere Thunderstorm WarningGLDGove, Logan37 min
Aug 7, 9:13 PM CDTSpecial Weather StatementGLDWichita32 min
Aug 7, 10:12 PM CDTSpecial Weather StatementGLDGove33 min
Aug 7, 7:30 PM CDTSpecial Weather StatementGLDCheyenne15 min
Aug 7, 7:39 PM CDTSevere Thunderstorm WarningGLDCheyenne36 min
Aug 7, 8:33 PM CDTSpecial Weather StatementGLDKit Carson12 min
Aug 8, 5:55 PM CDTSpecial Weather StatementGLDYuma20 min
Aug 8, 6:14 PM CDTSpecial Weather StatementGLDYuma16 min
Aug 8, 6:17 PM CDTSevere Thunderstorm WarningGLDYuma28 min
Aug 8, 6:34 PM CDTSpecial Weather StatementGLDKit Carson11 min
Aug 8, 6:40 PM CDTSevere Thunderstorm WarningGLDYuma50 min
Aug 8, 6:44 PM CDTSpecial Weather StatementGLDKit Carson31 min

Nearby

Special Weather Statements in Kansas, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.